Alert archive / Illinois / River Flood Warnings in 2020

River Flood Warning 44, NWS Lincoln, IL

May 18, 2020Lawrence County, Illinois

NWS Lincoln, IL issued this river flood warning at May 18, 2020, 10:34 AM CDT for Lawrence County, Illinois. It took effect at May 18, 2020, 6:34 PM CDT. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
May 18, 2020, 10:34 AM CDT (15:34 UTC)
In effect from
May 18, 2020, 6:34 PM CDT
Expired
May 23, 2020, 10:41 PM CDT
In force
5 days
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 57 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Embarras River (IL) at Lawrenceville (LAWI2). The gauge peaked at 31.37 ft at May 22, 2020, 8:00 AM CDT.

actionminormoderate2025303505/1805/1905/2005/2105/2205/2305/2405/25
Action stage
27 ft
Minor stage
30 ft
Moderate stage
37 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03346500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

409 
WGUS43 KILX 181534
FLWILX

Flood Warning
National Weather Service Lincoln IL
1034 AM CDT Mon May 18 2020

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County.

.River levels continue to rise in response to the heavy rain that 
has fallen over the last day. Minor flooding is expected to occur at 
Lawrenceville by this evening.

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC101-190534-
/O.NEW.KILX.FL.W.0044.200518T2334Z-200524T0730Z/
/LAWI2.1.ER.200518T2334Z.200520T1800Z.200524T0130Z.NO/
1034 AM CDT Mon May 18 2020

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Embarras River at Lawrenceville.
* From this evening until late Saturday night.
* At  945 AM Monday the stage was 28.2 feet.
* Flood stage is 30 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 32.6 feet by Wednesday evening. The river will fall 
  below flood stage by Saturday evening.
* Impact...At 30.0 feet, minor agricultural flooding begins.

&&

                  Fld  Observed         Forecast 7 AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Embarras River
 Lawrenceville     30  28.2 Mon 10 AM   31.5   32.5   32.5

&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765

$$
Geelhart
12 follow-up statements
095 
WGUS83 KILX 190209
FLSILX


Flood Statement
National Weather Service Lincoln IL
909 PM CDT Mon May 18 2020

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-191609-
/O.EXT.KILX.FL.W.0044.000000T0000Z-200524T0900Z/
/LAWI2.1.ER.200519T0314Z.200521T0600Z.200524T0300Z.NO/
909 PM CDT Mon May 18 2020

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* Until late Saturday night.
* At  845 PM Monday the stage was 29.7 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 32.0 feet by Thursday afternoon.The river will fall below 
  flood stage by Saturday evening.
* Impact...At 33.0 feet...Kelly's Lake Lane, 1160N, is inundated.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Embarras River
 Lawrenceville     30  29.7 Mon 9 PM    31.0   31.7   32.0

&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765

$$

Shimon
108 
WGUS83 KILX 191550
FLSILX

Flood Statement
National Weather Service Lincoln IL
1050 AM CDT Tue May 19 2020

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County.

.Some minor additional rises are expected over the next 24 hours, 
with a broad crest tomorrow afternoon and early evening. 

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-200550-
/O.EXT.KILX.FL.W.0044.000000T0000Z-200523T0200Z/
/LAWI2.1.ER.200519T0515Z.200520T1200Z.200522T2000Z.NO/
1050 AM CDT Tue May 19 2020

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* Until Friday evening.
* At  945 AM Tuesday the stage was 30.4 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 30.9 feet by 
  tomorrow afternoon. The river will fall below flood stage Friday 
  afternoon.
* Impact...At 30.0 feet, minor agricultural flooding begins.

&&

                  Fld  Observed         Forecast 7 AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Embarras River
 Lawrenceville     30  30.4 Tue 10 AM   30.9   30.8   30.3


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$
Geelhart
255 
WGUS83 KILX 200222
FLSILX


Flood Statement
National Weather Service Lincoln IL
922 PM CDT Tue May 19 2020

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-201621-
/O.CON.KILX.FL.W.0044.000000T0000Z-200523T0200Z/
/LAWI2.1.ER.200519T0515Z.200520T1200Z.200522T2000Z.NO/
922 PM CDT Tue May 19 2020

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* Until Friday evening.
* At  845 PM Tuesday the stage was 30.7 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 30.9 feet by 
  tomorrow afternoon. The river will fall below flood stage Friday 
  afternoon.
* Impact...At 30.0 feet...Minor agricultural flooding begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Embarras River
 Lawrenceville     30  30.7 Tue 9 PM    30.9   30.8   30.3


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

25
308 
WGUS83 KILX 201543
FLSILX

Flood Statement
National Weather Service Lincoln IL
1043 AM CDT Wed May 20 2020

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County.

.The lower end of the Embarras River is currently beginning a 
extended crest which will persist through Thursday morning. Flooding 
is expected to subside Friday evening. 

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-210542-
/O.EXT.KILX.FL.W.0044.000000T0000Z-200523T0800Z/
/LAWI2.1.ER.200519T0515Z.200520T1430Z.200523T0200Z.NO/
1043 AM CDT Wed May 20 2020

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* Until late Friday night.
* At  945 AM Wednesday the stage was 31.0 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is currently cresting, and will fall below 
  flood stage by Friday evening.

&&

                  Fld  Observed         Forecast 7 AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Embarras River
 Lawrenceville     30  31.0 Wed 10 AM   30.9   30.5   29.5


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$
Geelhart
175 
WGUS83 KILX 210149
FLSILX


Flood Statement
National Weather Service Lincoln IL
849 PM CDT Wed May 20 2020

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-211549-
/O.EXT.KILX.FL.W.0044.000000T0000Z-200523T1600Z/
/LAWI2.1.ER.200519T0515Z.200521T1200Z.200523T1000Z.NO/
849 PM CDT Wed May 20 2020

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* Until Saturday morning.
* At  745 PM Wednesday the stage was 31.1 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 31.3 feet by 
  tomorrow afternoon. The river will fall below flood stage early 
  Saturday morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Embarras River
 Lawrenceville     30  31.1 Wed 8 PM    31.3   30.9   29.9


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

25
903 
WGUS83 KILX 211417
FLSILX


Flood Statement
National Weather Service Lincoln IL
917 AM CDT Thu May 21 2020

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-220416-
/O.EXT.KILX.FL.W.0044.000000T0000Z-200523T1200Z/
/LAWI2.1.ER.200519T0515Z.200521T1345Z.200523T0600Z.NO/
917 AM CDT Thu May 21 2020

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* Until Saturday morning.
* At  845 AM Thursday the stage was 31.2 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Saturday morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Embarras River
 Lawrenceville     30  31.2 Thu 9 AM    30.8   29.7   28.1


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

baker
952 
WGUS83 KILX 220229
FLSILX

Flood Statement
National Weather Service Lincoln IL
929 PM CDT Thu May 21 2020

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-221628-
/O.EXT.KILX.FL.W.0044.000000T0000Z-200524T0300Z/
/LAWI2.1.ER.200519T0515Z.200522T0600Z.200523T2100Z.NO/
929 PM CDT Thu May 21 2020

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* Until Saturday evening.
* At 845 PM Thursday the stage was 31.3 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 31.4 feet by 
  early tomorrow morning. The river will fall below flood stage 
  Saturday afternoon.
* Impact...At 30 feet...Minor agricultural flooding begins.

&&

                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Embarras River
 Lawrenceville     30  31.3 Thu 9 PM    31.4   30.6   28.4

&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765

$$

07
938 
WGUS83 KILX 221424
FLSILX


Flood Statement
National Weather Service Lincoln IL
924 AM CDT Fri May 22 2020

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-230424-
/O.EXT.KILX.FL.W.0044.000000T0000Z-200524T0400Z/
/LAWI2.1.ER.200519T0515Z.200522T1300Z.200523T2200Z.NO/
924 AM CDT Fri May 22 2020

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* Until Saturday evening.
* At  845 AM Friday the stage was 31.3 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow afternoon.
* Impact...At 30.0 feet...Minor agricultural flooding begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Embarras River
 Lawrenceville     30  31.3 Fri 9 AM    30.5   29.0   27.0


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

Ousley
165 
WGUS83 KILX 222332
FLSILX


Flood Statement
National Weather Service Lincoln IL
632 PM CDT Fri May 22 2020

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-231331-
/O.EXT.KILX.FL.W.0044.000000T0000Z-200524T1424Z/
/LAWI2.1.ER.200519T0515Z.200522T1300Z.200524T0824Z.NO/
632 PM CDT Fri May 22 2020

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* Until Sunday morning.
* At  545 PM Friday the stage was 31.3 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Sunday morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Embarras River
 Lawrenceville     30  31.3 Fri 6 PM    31.2   29.7   27.2


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

baker
802 
WGUS83 KILX 231435
FLSILX


Flood Statement
National Weather Service Lincoln IL
935 AM CDT Sat May 23 2020

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-240435-
/O.EXT.KILX.FL.W.0044.000000T0000Z-200524T1400Z/
/LAWI2.1.ER.200519T0515Z.200522T1300Z.200524T0800Z.NO/
935 AM CDT Sat May 23 2020

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* Until Sunday morning.
* At  845 AM Saturday the stage was 31.0 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Embarras River
 Lawrenceville     30  31.0 Sat 9 AM    29.8   27.8   26.2


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

Ousley
147 
WGUS83 KILX 240112
FLSILX


Flood Statement
National Weather Service Lincoln IL
812 PM CDT Sat May 23 2020

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-240936-
/O.EXT.KILX.FL.W.0044.000000T0000Z-200524T0936Z/
/LAWI2.1.ER.200519T0515Z.200522T1300Z.200524T0336Z.NO/
812 PM CDT Sat May 23 2020

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* Until late tonight.
* At  745 PM Saturday the stage was 30.1 feet.
* Flood stage is 30.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  late tonight.
* Impact...At 30.0 feet...Minor agricultural flooding begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Embarras River
 Lawrenceville     30  30.1 Sat 8 PM    29.5   27.8   26.0


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

Barnes
289 
WGUS83 KILX 240341
FLSILX


Flood Statement
National Weather Service Lincoln IL
1041 PM CDT Sat May 23 2020

...The Flood Warning is cancelled for the following river in 
Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC101-240411-
/O.CAN.KILX.FL.W.0044.000000T0000Z-200524T0936Z/
/LAWI2.1.ER.200519T0515Z.200522T1300Z.200524T0145Z.NO/
1041 PM CDT Sat May 23 2020

The Flood Warning is cancelled for
  The Embarras River at Lawrenceville.
* At  945 PM Saturday the stage was 29.9 feet.
* Flood stage is 30.0 feet.
* Fell below flood stage at  845 PM Saturday.
* Forecast...The river will continue to fall to 27.3 feet by Monday 
  morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Embarras River
 Lawrenceville     30  29.9 Sat 10 PM   29.0   27.3   26.0


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

baker

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at May 18, 6:39 AM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, May 18, 6:39 AM CDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
639 AM CDT Mon May 18 2020

.SYNOPSIS...
Issued at 257 AM CDT Mon May 18 2020

A large and slow moving upper level low pressure system, will
dominate the weather pattern across the area for the today through
Tuesday. This will produce cloudy skies, scattered rain showers,
and cooler than normal temperatures.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 257 AM CDT Mon May 18 2020

Early morning surface map indicated 1005 mb low pressure over
southern Lake Michigan. A cold front extended south into western
Indiana. West winds behind the front were advecting 50s dew
points into central IL. Water vapor imagery and UA data showed a
deep closed 500 mb low over southeast IA. The circulation around
this feature covered much of the Midwest. Latest radar scans
showed scattered showers associated with the upper low were
entering the far northwest CWA, while a few post-frontal showers
were exiting the far southeast CWA.

Short range models are in good agreement tracking the upper low
southeast across the area today and into far southern IL by late
tonight. This will result in low overcast, scattered showers, and
seasonably cool temperatures. QPF is expected to be on the light
side, mainly below one tenth inch. Steep low level lapse rates and
relatively low freezing levels below 700 mb will support a few
hundred J/kg of CAPE. So a few thunderstorms are possible and
added slight chance of thunder to the grids 17z-00z. Cold air
funnels are often seen under such a strong upper low, but unless
any breaks in the cloud cover can develop this looks unlikely.
Otherwise high chance showers will be dominant with best coverage
during the afternoon. Highs to reach the lower 60s of most of the
area, with some mid 60s in eastern IL. Low clouds remaining in
place tonight will limit diurnal temp drop to the low/mid 50s.
Showers should diminish during the evening and only have slight
chance overnight.

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 257 AM CDT Mon May 18 2020

The upper low is forecast to continue shifting southeast into
central TN by late Tuesday night. With an omega block developing
to the north over the Great Lakes, and a separate area of upper
ridging developing off the east coast in the wake of a tropical
system, the upper low is expected to stall over TN through
Wednesday. Due to the wide circulation around the low, this will
keep us in cyclonic flow through mid-week, resulting in cloudy
skies. Scattered, again mainly diurnally driven showers will be
around the area Tuesday. This activity should sink farther south
on Wednesday, with chance pops across far southeast IL.  As the
low gradually fills and heights rise, temperatures will moderate
towards seasonal norms through mid-week.

For Thursday into Friday the omega block shifts east, allowing
the low to drift back north through the Ohio Valley and towards
the southern Great Lakes. The feature will be much weaker by this
time, but still able to generate some scattered showers or storms,
possibly as far west as eastern IL. There is some model spread on
the location of the low and associated precip at this time.

As we head into the weekend, a longwave trof digging into
the Rockies will amplify downstream upper ridging from the Plains
into the Mississippi River Valley. This will induce southwest
flow and tap into the thermal ridge that has been building over
the Plains, pushing temperatures several degrees above normal.
Models are quick to shift upper level energy northeast into the
area for continued thunderstorm chances, though if the upper
ridge holds this could keep the more active weather to the west
through much of the weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 638 AM CDT Mon May 18 2020

MVFR cigs are expected at all sites most of the period. However,
PIA and BMI are currently lower, below 1kft but should improve in
a few hours to MVFR. CMI is VFR but should drop at 13z to MVFR
like the rest. Scattered showers have already moved into the area
and will have BMI and PIA as -shra this morning, before becoming
VCSH late morning. All sites will be VCSH late morning through
afternoon and early evening as cold upper level low kicks off some
scattered showers over the area. These should dissipate toward
sunset. With upper level and sfc low pressure area over central
Illinois, winds will be lighter. Expecting southwest winds this
morning but then becoming northwesterly to north in the evening
for SPI/DEC/CMI. PIA and BMI will see winds become northwest this
afternoon and then northerly this evening.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 AM CDT this morning for ILZ051.

&&

SYNOPSIS...25
SHORT TERM...25
LONG TERM...25
AVIATION...Auten
Hazardous weather outlook, May 18, 3:53 AM CDT, 6 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
353 AM CDT Mon May 18 2020

ILZ027>031-036-037-040-041-047-049-050-190900-
Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott-
Stark-Tazewell-Woodford-
353 AM CDT Mon May 18 2020

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Isolated thunderstorms are possible this afternoon.

Moderate river flooding will continue on the Illinois River for
the next several days.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Scattered thunderstorms are possible this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-042>046-048-052>057-061>063-066-190900-
Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-Edgar-
Effingham-Logan-Macon-McLean-Menard-Moultrie-Piatt-Shelby-
Vermilion-
353 AM CDT Mon May 18 2020

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TODAY AND TONIGHT...

Isolated thunderstorms are possible this afternoon.

Minor river flooding will continue along much of the Sangamon
River for the next few days.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Scattered thunderstorms are possible this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ051-190900-
Sangamon-
353 AM CDT Mon May 18 2020

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT THIS MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TODAY AND TONIGHT...

Isolated thunderstorms are possible this afternoon.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Scattered thunderstorms are possible this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ067-068-071>073-190900-
Clay-Crawford-Jasper-Lawrence-Richland-
353 AM CDT Mon May 18 2020

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TODAY AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Scattered thunderstorms are possible this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

In the hours before

Local storm report, May 18, 7:35 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
735 AM CDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       BUFFALO                 39.85N 89.41W
05/18/2020  M4.14 INCH       SANGAMON           IL   CO-OP OBSERVER

            2-DAY TOTAL. 1.05 INCHES LAST 24 HOURS.

&&
Local storm report, May 18, 7:39 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
739 AM CDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       1 ESE CHATHAM           39.67N 89.67W
05/18/2020  M4.54 INCH       SANGAMON           IL   NWS EMPLOYEE

            2-DAY TOTAL. 0.98 INCHES LAST 24 HOURS.

&&

GEELHART
Local storm report, May 18, 7:48 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
748 AM CDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       CAPITAL AIRPORT         39.85N 89.68W
05/18/2020  M3.14 INCH       SANGAMON           IL   ASOS

            2-DAY TOTAL. 0.89 INCHES LAST 24 HOURS.

0700 AM     HEAVY RAIN       WILLARD AIRPORT         40.03N 88.27W
05/18/2020  M2.29 INCH       CHAMPAIGN          IL   ASOS

            2-DAY TOTAL. 1.57 INCHES LAST 24 HOURS.

0700 AM     HEAVY RAIN       DECATUR AIRPORT         39.83N 88.85W
05/18/2020  M2.13 INCH       MACON              IL   ASOS

            2-DAY TOTAL. 1.03 INCHES LAST 24 HOURS.

&&

GEELHART
Local storm report, May 18, 8:03 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
803 AM CDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       BLOOMINGTON AIRPORT     40.47N 88.92W
05/18/2020  M2.44 INCH       MCLEAN             IL   AWOS

            2-DAY TOTAL. 1.18 INCHES LAST 24 HOURS.

0800 AM     HEAVY RAIN       MORTON                  40.61N 89.47W
05/18/2020  M2.03 INCH       TAZEWELL           IL   CO-OP OBSERVER

            2-DAY TOTAL. 1.09 INCHES LAST 24 HOURS.

&&

GEELHART
Local storm report, May 18, 8:15 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
815 AM CDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 AM     HEAVY RAIN       1 SSW CLINTON           40.14N 88.97W
05/18/2020  M3.59 INCH       DE WITT            IL   CO-OP OBSERVER

            2-DAY TOTAL. 2.14 INCHES LAST 24 HOURS.

&&

GEELHART
Local storm report, May 18, 9:00 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
900 AM CDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       2 E SULLIVAN            39.60N 88.57W
05/18/2020  M2.35 INCH       MOULTRIE           IL   TRAINED SPOTTER

            2-DAY TOTAL.

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 8:56 PM CDTRiver Flood WarningILXMcLean, Tazewell, Woodford68 hr
May 18, 7:20 AM CDTFlash Flood WatchILXSangamon24 hr
May 18, 12:53 PM CDTRiver Flood WarningILXClay, Richland31 hr

Nearby

River Flood Warnings in Illinois, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.